Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Albany, NY

May 22, 2014Fulton County, Hamilton County, Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 22, 2014, 2:21 PM EDT for Fulton County, Hamilton County, Saratoga County, New York. It was in force for 39 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 2:21 PM EDT (18:21 UTC)
Expired
May 22, 2014, 3:00 PM EDT
In force
39 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 67 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:30 PM EDTHAIL 2Broadalbin, NY
May 22, 2:39 PM EDTHAIL 0.75Broadalbin, NY
May 22, 2:40 PM EDTHAIL 1.5Broadalbin, NY
May 22, 2:41 PM EDTHAIL 1.75Broadalbin, NYNEAR STATE ROUTE 29.
May 22, 2:50 PM EDTHAIL 1.25Perth, NY
May 22, 2:55 PM EDTHAIL 1Broadalbin, NY
May 22, 3:00 PM EDTHAIL 0.88Perth, NY
May 22, 3:00 PM EDTHAIL 1.25Perth, NY
May 22, 3:00 PM EDTHAIL 2.25Perth, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WUUS51 KALY 221821
SVRALY
NYC035-041-091-221900-
/O.NEW.KALY.SV.W.0003.140522T1821Z-140522T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
  SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 300 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  CRANBERRY CREEK...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYFIELD BY 230 PM EDT...
  BROADALBIN BY 235 PM EDT...
  6 MILES EAST OF GLOVERSVILLE BY 240 PM EDT...
  7 MILES EAST OF JOHNSTOWN BY 250 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4329 7439 4332 7405 4298 7410 4298 7440
TIME...MOT...LOC 1821Z 000DEG 16KT 4313 7423

$$

IRL
2 follow-up statements
295 
WWUS51 KALY 221830
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT THU MAY 22 2014

NYC035-041-091-221900-
/O.CON.KALY.SV.W.0003.000000T0000Z-140522T1900Z/
HAMILTON NY-FULTON NY-SARATOGA NY-
230 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WEST CENTRAL SARATOGA...EASTERN FULTON AND SOUTHEASTERN HAMILTON
COUNTIES...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR MUNSONVILLE...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VAIL MILLS...BEATTY CORNERS...PROGRESS AND HONEYWELL CORNERS BY 240
  PM EDT...
  PERTH...HILL CORNERS AND HALE MILLS BY 245 PM EDT...
  WEST PERTH...STAIRS CORNERS AND 6 MILES WEST OF BEYERS CORNERS BY
  250 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4329 7439 4332 7405 4298 7410 4298 7440
TIME...MOT...LOC 1831Z 000DEG 16KT 4309 7423

$$

IRL
031 
WWUS51 KALY 221844
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT THU MAY 22 2014

NYC035-041-091-221900-
/O.CON.KALY.SV.W.0003.000000T0000Z-140522T1900Z/
HAMILTON NY-FULTON NY-SARATOGA NY-
244 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WEST CENTRAL SARATOGA...EASTERN FULTON AND SOUTHEASTERN HAMILTON
COUNTIES...

AT 241 PM EDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.  
THIS STORM WAS LOCATED NEAR VAIL MILLS...OR 6 MILES EAST OF 
GLOVERSVILLE...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST PERTH...PERTH...STAIRS CORNERS AND 6 MILES WEST OF BEYERS
  CORNERS BY 250 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4329 7439 4332 7405 4298 7410 4298 7440
TIME...MOT...LOC 1844Z 000DEG 16KT 4303 7423

$$

IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:08 PM EDT, 13 minutes earlier.

Area forecast discussion, May 22, 2:08 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
208 PM EDT THU MAY 22 2014

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT FOR AREAS WEST OF THE
HUDSON RIVER IN NY...

AS OF 2 PM EDT...THE COMBINATION OF ONE POTENT VORT MAX ACROSS
NORTHERN NEW ENGLAND...AND ANOTHER APPROACHING FROM THE EASTERN
GREAT LAKES...HAS ALLOWED FOR STRONG MID LEVEL HEIGHT FALLS AND
COOLING ACROSS THE REGION. SOME BREAKS IN THE CLOUDS HAVE ALSO
ALLOWED THE BOUNDARY LAYER TO WARM FOR AREAS ACROSS THE WESTERN
MOHAWK VALLEY/ADIRONDACKS. MID LEVEL LAPSE RATES HAVE STEEPENED
INTO THE 7 C/KM OR GREATER RANGE...SO AT THE VERY LEAST...ELEVATED
INSTABILITY IS PRESENT...AND ALSO THERE IS SOME SFC BASED
INSTABILITY ACROSS WESTERN AREAS WHERE THE BOUNDARY LAYER HAS WARMED.

SO...THE MAIN CONVECTIVE MODE EXPECTED FOR THIS AFTERNOON IS FOR
SCATTERED...LOOSELY ORGANIZED ACTIVITY...WITH MARGINALLY LARGE
HAIL BEING THE MAIN THREAT. CAN NOT RULE OUT SOME ISOLATED
STRONG/DAMAGING WIND GUSTS AS WELL...BUT IT APPEARS THAT HAIL IS
THE MAIN THREAT.

THE BOUNDARY LAYER BECOMES INCREASINGLY STABLE EAST OF THE HUDSON
RIVER...WHERE THE COMBINATION OF A MODIFIED MARINE LAYER...AND
RAIN COOLED AIR FROM THIS MORNING/S RAINFALL EXISTS. IN
FACT...SOME TEMPS IN PORTIONS OF THE BERKSHIRES REMAIN IN THE 50S.
THE SEVERE THREAT LOOKS MUCH LOWER FOR THIS AREA...HENCE NO WATCH.
HOWEVER...WILL HAVE TO WATCH IN CASE ANY ELEVATED CONVECTIVE
REMNANTS CAN PENETRATE INTO THIS REGION.

WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR TRAINING
THUNDERSTORMS AND HEAVY RAINFALL...ESP ACROSS THE WESTERN MOHAWK
VALLEY REGION. THIS COULD RESULT IN SOME LOCALIZED FLOODING IN
POOR DRAINAGE/LOW LYING AND URBAN AREAS.

TEMPS SHOULD REMAIN IN THE UPPER 50S TO MID 60S FOR MOST AREAS E
OF THE HUDSON RIVER...WITH 60S TO NEAR 70 NEAR AND JUST W OF THE
RIVER...AND LOWER TO PERHAPS SOME MID 70S ACROSS PORTIONS OF THE
WESTERN MOHAWK VALLEY AND ADIRONDACKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION
TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT
LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE
THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT.

THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND
FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT
REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL
INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS
WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE
UPPER 50S TO MID 60S.

UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE
REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN
AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST.
WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING
THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH
ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL
BELOW NORMAL WITH HIGHS MAINLY IN THE 60S.

CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF
HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON
SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A
SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND
EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH
850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE
MID 70S IN MANY AREAS.

THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY
FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON
THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED
LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN
PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH
SOME UPPER 40S OVER THE HIGH TERRAIN.

STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL
ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY.  THIS WILL ALLOW
FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY
MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS.

HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE
ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA
WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES
MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW
CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND
WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME
HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS.  WARM
TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW
FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS
MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL
WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS
TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH
POTENTIALLY EVEN WARMER TEMPERATURES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON
RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM
EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL.

AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND
EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES.

FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF
KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A
THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS
THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE
TAFS PRETTY MUCH FROM 20Z ON.

CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY
IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF.

ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL.

SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE
WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL
AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG
WITH SOME MIST.

ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT
THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY
LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT
REFLECT THIS POSSIBLE TREND THIS FAR OUT.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT
CHANCE OF SHRA.
SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL
IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO
SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND
WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS
OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY.
HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND.

&&

.HYDROLOGY...
UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE
MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS.
HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE
FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO
AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS
PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING
OF POOR DRAINAGE AND LOW LYING AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/HWJIV/KL
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...FRUGIS/HWJIV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT THU MAY 22 2014

NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
101 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE
LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE
HUDSON RIVER IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW
LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY
RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE
THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015-
231200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR
AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE
IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 12:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1229 PM EDT THU MAY 22 2014

NYZ033-041-042-082-083-221700-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON
NY-NORTHERN SARATOGA NY-
1229 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR
ABOUT 14 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 30
MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHVILLE AND 6 MILES SOUTHWEST OF DAY CENTER BY 1250 PM EDT

LAT...LON 4337 7382 4315 7428 4350 7453 4361 7411
TIME...MOT...LOC 1628Z 336DEG 27KT 4340 7421

IRL
Special weather statement, May 22, 12:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EDT THU MAY 22 2014

NYZ033-041-042-082-221730-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY-
NORTHERN SARATOGA NY-
1259 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SACANDAGA
CAMPGROUND...OR ABOUT 17 MILES SOUTHEAST OF SPECULATOR...AND MOVING
SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHVILLE...EDINBURG...6 MILES WEST OF DAY CENTER AND 8 MILES NORTH
OF NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 130 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4331 7385 4314 7427 4338 7448 4354 7418
TIME...MOT...LOC 1659Z 317DEG 10KT 4336 7422

IRL
Special weather statement, May 22, 1:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
114 PM EDT THU MAY 22 2014

NYZ047-051-052-058-221745-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY-
114 PM EDT THU MAY 22 2014

...A CLUSTER OF STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED NEAR BREAKABEEN...AND MOVING SOUTHEAST AT 15 MPH.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL ACCOMPANY THESE
THUNDERSTORMS PRODUCING PONDING OF WATER ON ROADWAYS.

THESE THUNDERSTORMS WILL BE NEAR...
8 MILES NORTHEAST OF GILBOA BY 125 PM EDT
LIVINGSTONVILLE BY 130 PM EDT
PRESTON HOLLOW AND 9 MILES NORTH OF WINDHAM BY 145 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4250 7401 4228 7421 4247 7466 4272 7437
TIME...MOT...LOC 1713Z 311DEG 13KT 4251 7434

IRL
Special weather statement, May 22, 1:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT THU MAY 22 2014

NYZ032-038-221800-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
128 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
NORTHWOOD...AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
OHIO...6 MILES NORTHEAST OF COLD BROOK AND 7 MILES NORTHEAST OF
POLAND BY 140 PM EDT
8 MILES NORTHEAST OF NEWPORT BY 155 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4330 7515 4331 7512 4334 7509 4355 7510
      4340 7483 4334 7487 4333 7484 4312 7503
      4319 7511 4322 7508 4324 7515 4326 7517
TIME...MOT...LOC 1728Z 302DEG 15KT 4334 7505

IRL
Special weather statement, May 22, 2:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT THU MAY 22 2014

NYZ033-041-042-082-221845-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY-
NORTHERN SARATOGA NY-
218 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR
ABOUT 10 MILES SOUTH OF SPECULATOR...AND MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WELLS BY 225 PM EDT
SACANDAGA CAMPGROUND BY 230 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4341 7390 4322 7425 4335 7455 4355 7434
TIME...MOT...LOC 1818Z 307DEG 17KT 4342 7432

IRL
Special weather statement, May 22, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT THU MAY 22 2014

NYZ058>060-064-221845-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-
221 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH-SOUTH LAKE CAMPGROUND BY 240 PM EDT
7 MILES WEST OF HIGH FALLS AND 9 MILES NORTHWEST OF SAUGERTIES BY 245
PM EDT.

THERE WERE OTHER THUNDERSTORMS IN THE VICINITY CAPABLE OF PRODUCING
BRIEF HEAVY RAIN AND PEA SIZED HAIL AS WELL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4200 7401 4205 7410 4210 7408 4211 7421
      4219 7437 4234 7424 4219 7385
TIME...MOT...LOC 1821Z 302DEG 15KT 4222 7420

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:34 AM EDTSpecial Weather StatementALYRensselaer26 min
May 22, 12:03 PM EDTSpecial Weather StatementALYWarren27 min
May 22, 12:29 PM EDTSpecial Weather StatementALYWarren31 min
May 22, 12:59 PM EDTSpecial Weather StatementALYFulton31 min
May 22, 1:14 PM EDTSpecial Weather StatementALYSchoharie31 min
May 22, 1:24 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren51 min
May 22, 1:28 PM EDTSpecial Weather StatementALYHerkimer32 min
May 22, 2:06 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga39 min
May 22, 2:18 PM EDTSpecial Weather StatementALYFulton27 min
May 22, 2:21 PM EDTSpecial Weather StatementALYGreene24 min
May 22, 2:49 PM EDTSpecial Weather StatementALYDutchess26 min
May 22, 2:49 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady41 min
May 22, 3:16 PM EDTSpecial Weather StatementALYHamilton29 min
May 22, 3:22 PM EDTSpecial Weather StatementALYSchoharie23 min
May 22, 3:24 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie51 min
May 22, 3:25 PM EDTSpecial Weather StatementALYDutchess35 min
May 22, 3:28 PM EDTSpecial Weather StatementALYDutchess32 min
May 22, 3:39 PM EDTTornado WarningALYAlbany, Montgomery, Saratoga, Schenectady, Schoharie36 min
May 22, 4:30 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer30 min
May 22, 4:34 PM EDTSpecial Weather StatementALYUlster26 min
May 22, 4:48 PM EDTSpecial Weather StatementALYHerkimer57 min
May 22, 4:58 PM EDTSpecial Weather StatementALYColumbia47 min
May 22, 5:01 PM EDTSpecial Weather StatementALYDutchess29 min
May 22, 5:22 PM EDTFlash Flood WarningALYDutchess, Ulster6 hr
May 22, 5:56 PM EDTSpecial Weather StatementALYHamilton34 min
May 22, 6:25 PM EDTSpecial Weather StatementALYHamilton50 min
May 22, 7:02 PM EDTSpecial Weather StatementALYOneida28 min
May 22, 7:23 PM EDTSpecial Weather StatementALYUlster22 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.